Myasthenia Gravis: Hi everyone I’m a new boy (7... - PMRGCAuk

PMRGCAuk

13,835 members25,137 posts

Myasthenia Gravis

Diyfan profile image
Diyfan

Hi everyone I’m a new boy (79 year old boy)

I’d like to find out if anyone else developed bad leg and feet pain when on very high doses of Prednisolone

16 Replies
PMRpro profile image
PMRproAmbassador

You seem to have posted much the same twice - but you don't tell us whether you have PMR as well as the MG. Pred can cause peripheral neuropathy - is that what you have?

Diyfan profile image
Diyfan in reply to PMRpro

Senior moment I’m afraid. Wasn’t sure if the first post was received. Don’t think I suffer from the ailments you mention but believe me Myasthenia Gravis and the leg pain are enough. I’m down to 2mgs of Prednisolone alternate days, it’s taken 6 years and one relapse last year to get there.

PMRpro profile image
PMRproAmbassador in reply to Diyfan

Although we are all on pred, most of us are at much lower doses, and rarely do we need to start at as high a dose as you mention. Some people have leg pain but I think we tend to blame the illness rather than the pred although some have mentioned leg pain similar to peripheral neuropathy to their doctors as an effect of pred, which it can be according to the literature, but doctors rarely agree.

Diyfan profile image
Diyfan in reply to PMRpro

I was very sick with the Myasthenia and it was touch and go for a while. Our great NHS tried several different treatments to no avail. The Prednisolone dose had crept up to 80mgs a day and I had no leg pain, as soon as it went up to 100mgs the pain started and was so bad that if it hadn’t gradually reduced over the following weeks and months I know that I could not have lived with it. I’m grateful that Prednisolone did get me out of hospital but just think that doctors should be aware of this side effect.

DorsetLady profile image
DorsetLadyPMRGCAuk volunteer

I was on high doses of steroids, but never had the issues you refer to.

Diyfan profile image
Diyfan in reply to DorsetLady

Hi Dorset lady. I do envy you living in such a beautiful county. Often contemplated relocating their. It does seem that I was unlucky to develop the pain and will be interested to know if I’m not the only one.

Yes but even now on 2 mg legs and feet are a problen

I’m also a new girl (75) I’ve been on pred for 18 months now & reduced to 2mg. I’m experiencing foot /ankle stiffness & pain in fact pop up pain wherever! I’m beginning to think I’m never going to be ok again . My doctor is dismissive & doesn’t understand. It’s so comforting to realise I’m not alone . I personally think the medication has given me a new set of problems. I can’t believe that 2 years ago before my husbands funeral I was running now I find it difficult to walk at times !!

ChrisinNam profile image
ChrisinNam in reply to artmaster

Hi Artmaster, I know just where you're coming from. Last year, before PMR, I was walking (not running any more now) at least three miles a day, doing ALL the garden work necessary in a relatively large garden, all the housework etc. Husband died eight years ago (and I miss him every hour of every day). And then the sledgehammer hit towards the end of September. Now can just about walk at a snail's pace a couple of hundred yards if I'm lucky. And I pay for it the next day. Dismissive doctors really shouldn't be allowed. Can you find a supportive one? There are three in my local practice, and one was quite dismissive, but another one has been really supportive. Hang in there. They tell us that it WILL get better - eventually.

artmaster profile image
artmaster in reply to ChrisinNam

Thanks so much I’m sorry you’re suffering to & I understand. The trouble is when co-vid struck everything was put on hold. Hopefully we’ll get back to actually seeing the doctor soon

Diyfan profile image
Diyfan in reply to artmaster

Really sorry that you lost your husband and are in trouble with pain artmaster however leg pain, in my case, only started when I commenced 100mgs intake so your pain is probably something else. You really have to push the medics to take pain seriously. I guess there being informed of other peoples pain every day that they lose the empathy that should be there reason to be in the profession. Don’t give up the help is out there somewhere.

Thanks a lot I’m beginning to realise I don’t have to put up with pain . Some people say we should expect these things at our age. I don’t agree I was fit & healthy not long sgo

Hi. My husband has myasthenia gravis and developed a blot clot in his leg which eventually turned into a pulmonary embolism, he’s ok but nonetheless keep an eye on any swelling, his leg pain went on for ages, he did go to the doctors on quite a few occasions before and the swelling was put down to being on pred.

Take care.

Diyfan profile image
Diyfan in reply to 2013mayo

Hi 2013mayo that must have been very worrying pleased to hear that he got through it. I’d be interested to know if he’s on Azathioprene.

2013mayo profile image
2013mayo in reply to Diyfan

Hi, He’s on mycophenolate ( similar to the one you take ) plus prednisolone, plus a whole load of med because of various side effects plus quite a strong blood thinner.

We are a poor old bunch of people, all with our various ailments, 😟.

Take care.

Diyfan profile image
Diyfan in reply to 2013mayo

I’m sure that there are people worse off but I don’t find that thought much comfort. Keep smiling 🙂

You may also like...